Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 85, NWS Charleston, WV

August 24, 1999Gallia County, Meigs County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Aug 24, 1999, 7:50 PM EDT for Gallia County, Meigs County, Vinton County, Ohio. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 24, 1999, 7:50 PM EDT (23:50 UTC)
Expired
Aug 24, 1999, 8:30 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Gallia County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 8:00 PM EDTThunderstorm WindCentenary, OHTrees were blown across Route 141.
Aug 24, 8:10 PM EDTThunderstorm WindBradbury, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:00 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 24, 3:00 PM EDT, 4 hours 50 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076-
083>087-KYZ101>103-105-250830-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT TUE AUG 24 1999

EXPECT DOWNPOURS TONIGHT...SPCLY IN WRN ZONES.  ALL MODELS SHOULD
GOOD LIFT OVERNIGHT.  PCPN WATER 1.5 TO 1.7 INCHES.  SO DOWNPOURS
LIKELY.  ENOUGH FLOW FOR STORMS TO MOVE AT GOOD SPEED ...ABOUT 20-25
KNOTS-NOT TOO FAST BUT NOT TOO SLOW EITHER.  CAN STILL SEE SOME
24 HOUR RAIN AMOUNTS IN WRN LOLANDS...INCLUDING KY/OH OF 1.5 TO 2.5
INCHES.  MTNS HAVE BETTER BET ON WED...BUT STILL PSBL THERE
OVERNIGHT IN UPSLOPE AREAS.

LO LVL FLO GOES FROM SE TO S-SW.  WHAT IS LEFT OF COLD/OCCUDLED
FRONT...NR SDF TO BWG AT 19Z TODAY...WILL BE IN CRW VCNTY BY WED AFTN.
SE FLO OVR MTNS THEN BREAKS DOWN WED NGT...GOES TO SW.

UPPER AND SURFACE LOW WILL LIKELY SLOWLY FILL IN OHIO LATE WED.
OUR FLOW WEAKENS BY LATE WED...SO I AM A BIT CONCERNED ABOUT SLOWER
MOVING SHOWERS WED NGT INTO THU.

RATHER STAGNANT PATTERN PICTURED THU-FRI...WITH WEAKENING UPPER
AIR TROF IN VCNTY.

THE EXTENDED FCSTR STILL BROUGHT IN DRIER AIR OVER THE WEEKEND...BUT
THE CD FNT FROM THE NORTH SEEMS WEAKER WITH LESS OF A PUSH OF THE
DRIER AIR SOUTH.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / BATTY

In the hours before

Special weather statement, Aug 24, 3:17 PM EDT, 4 hours 33 minutes before
OHZ083-084-242000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT TUE AUG 24 1999

THUNDERSTORMS JUST ENTERING JACKSON COUNTY FROM THE WEST AS OF 3 PM
WILL AFFECT THIS AND VINTON COUNTY THROUGH 4 PM.  THE
STORMS...MOVING TO THE NORTH NORTHEAST AT 30 MPH...WILL CONTINUE
PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING.

MOTORISTS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN.  THESE
STORMS WILL BRING A QUICK ONE TO THREE QUARTERS TO ONE HALF INCH OF
RAIN.

TRM
Special weather statement, Aug 24, 4:02 PM EDT, 3 hours 48 minutes before
OHZ083-084-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT TUE AUG 24 1999

THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND
VINTON COUNTY THROUGH 5 PM.  THE STORMS...MOVING TO THE NORTH
NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY
DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.  THE STORMS
SHOULD BE OUT OF JACKSON COUNTY BY 5 PM.

COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW
EXTRA TIME.  THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS
TO ONE HALF INCH OF RAIN.

TRM
Special weather statement, Aug 24, 4:02 PM EDT, 3 hours 48 minutes before
OHZ083-084-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT TUE AUG 24 1999

THUNDERSTORMS OVER JACKSON COUNTY AS OF 4 PM WILL AFFECT THIS AND
VINTON COUNTY THROUGH 5 PM.  THE STORMS...MOVING TO THE NORTH
NORTHEAST AT 30 MPH...WILL CONTINUE PRODUCING GUSTY WINDS AND HEAVY
DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.  THE STORMS
SHOULD BE OUT OF JACKSON COUNTY BY 5 PM.

COMMUTERS IN THIS AREA SHOULD BE PREPARED TO SLOW DOWN AND ALLOW
EXTRA TIME.  THESE STORMS WILL PRODUCE A QUICK ONE TO THREE QUARTERS
TO ONE HALF INCH OF RAIN.

TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 41 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT TUE AUG 24 1999

A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST
AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO
THROUGH 8 PM.  SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND
GUSTS UP TO 50 MPH AND SMALL HAIL.  HEAVY DOWNPOURS AND FREQUENT
LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.  RAINFALL RATES CAN
EXCEED ONE HALF INCH IN FIFTEEN MINUTES.

MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME.  PERSONS IN THE
PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING
OF ONE OF THESE DANGEROUS STORMS.

TRM
Special weather statement, Aug 24, 6:09 PM EDT, 1 hour 41 minutes before
KYZ101>103-OHZ066-067-075-083>087-242100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT TUE AUG 24 1999

A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST
AS OF 6 PM WILL AFFECT EXTREME NORTHEAST KENTUCKY AND SOUTHEAST OHIO
THROUGH 8 PM.  SOME OF THE STRONGER THUNDERSTORMS CAN PRODUCE WIND
GUSTS UP TO 50 MPH AND SMALL HAIL.  HEAVY DOWNPOURS AND FREQUENT
LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.  RAINFALL RATES CAN
EXCEED ONE HALF INCH IN FIFTEEN MINUTES.

MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME.  PERSONS IN THE
PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING
OF ONE OF THESE DANGEROUS STORMS.

TRM
Special weather statement, Aug 24, 7:09 PM EDT, 41 minutes before
KYZ101>103-OHZ066-067-075-083>087-250000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE AUG 24 1999

A LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING IN FROM THE WEST
AS OF 7 PM WILL CONTINUE AFFECTING EXTREME NORTHEAST KENTUCKY AND
SOUTHEAST OHIO THROUGH 8 PM.  SOME OF THE STRONGER THUNDERSTORMS CAN
PRODUCE WIND GUSTS PAST 40 MPH AND PERHAPS SMALL HAIL.  HEAVY
DOWNPOURS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS.
RAINFALL RATES CAN EXCEED ONE HALF INCH IN FIFTEEN MINUTES.

MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA TIME.  PERSONS IN THE
PATH OF THESE STORMS SHOULD SEEK SHELTER IMMEDIATELY UPON SIGHTING
OF ONE OF THESE DANGEROUS STORMS.  THE STORMS WILL BE MOVING
NORTHEAST AT 25 MPH.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:18 PM EDTSevere Thunderstorm WarningRLXJackson42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.